Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Trycyclic vs. SSRI

Posted by Lindsay Rae on February 14, 2004, at 16:20:09

In reply to Re: Seroquel and feeling weird Camille Dumont, posted by zeugma on February 8, 2004, at 15:46:15

What is the difference between trycyclic antidepressants and SSRIs? I know what she means about not being able to communicate effectively. I am slow to put sentences together verbally, like my mind is having to break things down to make sense lately. I attributed this to withdrawal from alcohol and Propoxyphene back in the summer of 2001, but now I think it has more to do with the dose of Methadone I am taking. For the first year, the Methadone was all I needed to pull me out of depression, since the apparant cause was opiate nerve malfunction, both from becoming dependent on Darvocet for pain and because before discovering narcotic analgesics, I suffered terrible depression and anxiety. I had always envied "normal" people who could find joy in little things and who were generally happy when everything was going well. I didn't feel joy and tranquility until I was prescribed Darvocet for my lower back. Since I was in college, it wasn't uncommon to swallow the Darvocet with a few beers or shooters, so that became the recipe for euphoric social interaction for three years. I can't imagine what kind of damage was done by the acetaminiphen and alcohol combination. Luckily I came across a foreign version of Darvocet N 100, called Deprancol HCL 150mg, which was strictly Darvon, no aspirin or acetaminophen. I was ordering them from a Mexican pharmacy I had found online thanks to Cosmopolitan magazine. I found out through research that these meds were three times as strong, since HCL is approximately 50% stronger than Napsylate. Unlike Rush Limbaugh, I never exceeded two or three pills per day throughout the four years I was on pain management. I know it sounds simplisticly naive, but it just never dawned on me that two pills were better than one, or that I might have developed a tolerance. I believe a lot of the elation was in my head, and not from the pill itself.

My last shipment was siezed by customs, and my credit cards were maxed out, and that's when my brain started feeling like mush. I had just started a new job to pay for my new appartment and the brand new Celica I leased (all decisions made while in a manic state; not rational by any stretch of the imagination). I could not focus at work, couldn't even finish a sentence. I kept squinting and feeling like someone had scrambled my brain like an egg. However messages were supposed to pass from the brain to the lips, that wasn't the case. I was thin and pretty and suddenly incredibly stupid.

Thanks for listening to that incredibly long and pointless, inane blathering.

L.R.



"Yes, Seroquel looks like it's a lot better than older AP's like perphenazine, which caused terrible weakness and stiffness (anti-dopaminergic symptoms). It seems to me, though, that AP's are used casually by pdocs to boost AD's that aren't working, when the real problem is with the antidepressant. And the feelings shadows721 described struck a nerve... it sounded like she was on the wrong medication, and AP's can be DISASTROUS for people with unipolar depression. If a medication makes you feel "weird" then you should not be on that medication. There is something else that will treat the actual condition, and restore functioning to normal."


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[313314]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lindsay Rae thread:310214
URL: http://www.dr-bob.org/babble/20040210/msgs/313314.html